Alert archive / California / Wind Advisories in 2024

Wind Advisory 1, NWS San Diego, CA

January 2, 20244 counties in California

NWS San Diego, CA issued this wind advisory at Jan 2, 2024, 2:24 AM PST for 4 counties in California. It took effect at Jan 3, 2024, 9:00 AM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2024, 2:24 AM PST (10:24 UTC)
In effect from
Jan 3, 2024, 9:00 AM PST
Expired
Jan 4, 2024, 3:23 AM PST
In force
18 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2024-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2024-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1310 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

727 
WWUS76 KSGX 021024
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
224 AM PST Tue Jan 2 2024

CAZ058-022200-
/O.NEW.KSGX.WI.Y.0001.240103T1800Z-240104T1200Z/
San Diego County Mountains-
Including the cities of Julian and Pine Valley
224 AM PST Tue Jan 2 2024

...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM PST
THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts to 55 mph expected.

* WHERE...San Diego County Mountains.

* WHEN...From 10 AM Wednesday to 4 AM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down. Difficult driving for high profile
  vehicles along I-8.

* ADDITIONAL DETAILS...Strongest winds will occur on the ridges
  and desert mountain slopes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ065-022200-
/O.NEW.KSGX.WI.Y.0001.240103T1800Z-240104T1200Z/
San Gorgonio Pass Near Banning-
224 AM PST Tue Jan 2 2024

...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM PST
THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts to 50 mph expected.

* WHERE...San Gorgonio Pass Near Banning.

* WHEN...From 10 AM Wednesday to 4 AM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down. Difficult driving for high profile
  vehicles along I-10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SS
6 follow-up statements
617 
WWUS76 KSGX 022143
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
143 PM PST Tue Jan 2 2024

CAZ062-030630-
/O.EXA.KSGX.WI.Y.0001.240103T1800Z-240104T1200Z/
San Diego County Deserts-
Including the city of Borrego Springs
143 PM PST Tue Jan 2 2024

...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM PST
THURSDAY...

* WHAT...West winds 25 to 35 mph with gusts to 55 mph expected.

* WHERE...San Diego County Deserts.

* WHEN...From 10 AM Wednesday to 4 AM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down. There will be difficult driving for 
  high profile vehicles along I-8.

* ADDITIONAL DETAILS...Strongest winds will occur on the ridges 
  and desert mountain slopes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ058-030630-
/O.CON.KSGX.WI.Y.0001.240103T1800Z-240104T1200Z/
San Diego County Mountains-
Including the cities of Julian and Pine Valley
143 PM PST Tue Jan 2 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM
PST THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts to 55 mph expected.

* WHERE...San Diego County Mountains.

* WHEN...From 10 AM Wednesday to 4 AM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down. There will be difficult driving for 
  high profile vehicles along I-8.

* ADDITIONAL DETAILS...Strongest winds will occur on the ridges 
  and desert mountain slopes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ065-030630-
/O.CON.KSGX.WI.Y.0001.240103T1800Z-240104T1200Z/
San Gorgonio Pass Near Banning-
143 PM PST Tue Jan 2 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM
PST THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts to 50 mph expected.

* WHERE...San Gorgonio Pass Near Banning.

* WHEN...From 10 AM Wednesday to 4 AM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down. There will be difficult driving for 
  high profile vehicles along I-10.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Maxwell
933 
WWUS76 KSGX 030440
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
840 PM PST Tue Jan 2 2024

CAZ058-062-031300-
/O.CON.KSGX.WI.Y.0001.240103T1800Z-240104T1200Z/
San Diego County Mountains-San Diego County Deserts-
Including the cities of Julian, Pine Valley, and Borrego Springs
840 PM PST Tue Jan 2 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM 
THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts to 55 mph expected.

* WHERE...San Diego County Mountains.

* WHEN...From 10 AM Wednesday to 4 AM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down. Difficult driving for high profile
  vehicles along I-8 through the San Diego County Mountains.

* ADDITIONAL DETAILS...Strongest winds will occur on the ridges 
  and desert mountain slopes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle.

&&

$$

CAZ065-031300-
/O.CON.KSGX.WI.Y.0001.240103T1800Z-240104T1200Z/
San Gorgonio Pass Near Banning-
840 PM PST Tue Jan 2 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM
PST THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts to 50 mph expected.

* WHERE...San Gorgonio Pass Near Banning.

* WHEN...From 10 AM Wednesday to 4 AM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down. Difficult driving for high profile 
  vehicles along I-10 through the San Gorgonio Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Moede
366 
WWUS76 KSGX 031058
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
258 AM PST Wed Jan 3 2024

CAZ048-032300-
/O.NEW.KSGX.FR.Y.0001.240104T1000Z-240104T1700Z/
/O.NEW.KSGX.FR.Y.0002.240105T1000Z-240105T1700Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, and Corona
258 AM PST Wed Jan 3 2024

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST THURSDAY...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST FRIDAY...

* WHAT...Temperatures as low as 34 will result in frost formation. 

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire.

* WHEN...From 2 AM to 9 AM PST Thursday and from 2 AM to 9 AM PST
  Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ552-032300-
/O.EXB.KSGX.WI.Y.0001.240103T1700Z-240104T0200Z/
Orange County Coastal Areas-
Including the cities of Huntington Beach, Costa Mesa, 
Newport Beach, Laguna Beach, and San Clemente
258 AM PST Wed Jan 3 2024

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM PST
THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts to 40 mph expected.

* WHERE...Orange County Coastal Areas.

* WHEN...From 9 AM this morning to 6 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ043-032300-
/O.EXB.KSGX.WI.Y.0001.240103T1800Z-240104T0200Z/
San Diego County Coastal Areas-
Including the cities of Oceanside, Vista, Carlsbad, Encinitas, 
Chula Vista, National City, and San Diego
258 AM PST Wed Jan 3 2024

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST
THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts to 40 mph 
  expected.

* WHERE...San Diego County Coastal Areas.

* WHEN...From 10 AM this morning to 6 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ058-062-032300-
/O.EXT.KSGX.WI.Y.0001.240103T1800Z-240104T0600Z/
San Diego County Mountains-San Diego County Deserts-
Including the cities of Julian, Pine Valley, and Borrego Springs
258 AM PST Wed Jan 3 2024

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
PST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts to 55 mph expected.
  Isolated gusts to 65 mph.

* WHERE...San Diego County Mountains and San Diego County 
  Deserts.

* WHEN...From 10 AM this morning to 10 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ065-032300-
/O.EXT.KSGX.WI.Y.0001.240103T1800Z-240104T0600Z/
San Gorgonio Pass Near Banning-
258 AM PST Wed Jan 3 2024

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
PST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts to 55 mph expected.

* WHERE...San Gorgonio Pass Near Banning.

* WHEN...From 10 AM this morning to 10 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

17
294 
WWUS76 KSGX 032118
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
118 PM PST Wed Jan 3 2024

CAZ055-060-040600-
/O.EXB.KSGX.WI.Y.0001.240103T2200Z-240104T1800Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, Apple Valley, and Lucerne Valley
118 PM PST Wed Jan 3 2024

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts to 55 mph expected.

* WHERE...San Bernardino County Mountains and Apple and Lucerne 
  Valleys.

* WHEN...Until 10 AM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ048-040600-
/O.CON.KSGX.FR.Y.0001.240104T1000Z-240104T1700Z/
/O.CON.KSGX.FR.Y.0002.240105T1000Z-240105T1700Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, and Corona
118 PM PST Wed Jan 3 2024

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST
THURSDAY...
...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST
FRIDAY...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire.

* WHEN...From 2 AM to 9 AM PST Thursday and from 2 AM to 9 AM PST
  Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ058-062-040600-
/O.CON.KSGX.WI.Y.0001.000000T0000Z-240104T0600Z/
San Diego County Mountains-San Diego County Deserts-
Including the cities of Julian, Pine Valley, and Borrego Springs
118 PM PST Wed Jan 3 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts to 60 mph.

* WHERE...San Diego County Mountains and San Diego County 
  Deserts.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ065-040600-
/O.CON.KSGX.WI.Y.0001.000000T0000Z-240104T0600Z/
San Gorgonio Pass Near Banning-
118 PM PST Wed Jan 3 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts to 55 mph.

* WHERE...San Gorgonio Pass Near Banning.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ552-040200-
/O.CON.KSGX.WI.Y.0001.000000T0000Z-240104T0200Z/
Orange County Coastal Areas-
Including the cities of Huntington Beach, Costa Mesa, 
Newport Beach, Laguna Beach, and San Clemente
118 PM PST Wed Jan 3 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WHAT...West winds 20 to 25 mph with gusts to 40 mph.

* WHERE...Orange County Coastal Areas.

* WHEN...Until 6 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ043-040200-
/O.CON.KSGX.WI.Y.0001.000000T0000Z-240104T0200Z/
San Diego County Coastal Areas-
Including the cities of Oceanside, Vista, Carlsbad, Encinitas, 
Chula Vista, National City, and San Diego
118 PM PST Wed Jan 3 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts to 35 mph.

* WHERE...San Diego County Coastal Areas.

* WHEN...Until 6 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

EA
749 
WWUS76 KSGX 040333
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
733 PM PST Wed Jan 3 2024

CAZ048-041200-
/O.CON.KSGX.FR.Y.0001.240104T1000Z-240104T1700Z/
/O.CON.KSGX.FR.Y.0002.240105T1000Z-240105T1700Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, and Corona
733 PM PST Wed Jan 3 2024

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM THURSDAY...
...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM FRIDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...The Inland Empire.

* WHEN...From 2 AM to 9 AM Thursday and from 2 AM to 9 AM  
  Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ055-060-041200-
/O.CON.KSGX.WI.Y.0001.000000T0000Z-240104T1800Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, Apple Valley, and Lucerne Valley
733 PM PST Wed Jan 3 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts to 55 mph expected.

* WHERE...San Bernardino County Mountains and Apple and Lucerne 
  Valleys.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. 

&&

$$

CAZ058-062-040600-
/O.CON.KSGX.WI.Y.0001.000000T0000Z-240104T0600Z/
San Diego County Mountains-San Diego County Deserts-
Including the cities of Julian, Pine Valley, and Borrego Springs
733 PM PST Wed Jan 3 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts to 60 mph.

* WHERE...San Diego County Mountains and San Diego County 
  Deserts.

* IMPACTS...Gusty winds could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ065-040600-
/O.CON.KSGX.WI.Y.0001.000000T0000Z-240104T0600Z/
San Gorgonio Pass Near Banning-
733 PM PST Wed Jan 3 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts to 55 mph.

* WHERE...San Gorgonio Pass Near Banning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

z
172 
WWUS76 KSGX 041123
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
323 AM PST Thu Jan 4 2024

CAZ055-060-041230-
/O.CAN.KSGX.WI.Y.0001.000000T0000Z-240104T1800Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, Apple Valley, and Lucerne Valley
323 AM PST Thu Jan 4 2024

...WIND ADVISORY IS CANCELLED...

Locally gusty west to northwest winds will continue into this
morning with gusts to 45 mph.

$$

CAZ048-042300-
/O.NEW.KSGX.FR.Y.0003.240106T1000Z-240106T1700Z/
/O.CON.KSGX.FR.Y.0001.000000T0000Z-240104T1700Z/
/O.CON.KSGX.FR.Y.0002.240105T1000Z-240105T1700Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, and Corona
323 AM PST Thu Jan 4 2024

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...
...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST
FRIDAY...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST SATURDAY...

* WHAT...Temperatures falling into the lower to mid 30s late each
  night and early morning will result in frost formation.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire.

* WHEN...For the first Frost Advisory, until 9 AM PST this 
  morning. For the second Frost Advisory, from 2 AM to 9 AM PST 
  Friday. For the third Frost Advisory, from 2 AM to 9 AM PST 
  Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

17

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 1, 9:25 PM PST, 4 hours 59 minutes earlier.

Area forecast discussion, Jan 1, 9:25 PM PST, 4 hours 59 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
925 PM PST Mon Jan 1 2024

.SYNOPSIS...
Fair and slightly warmer conditions are expected on Tuesday.
Cooler for Wednesday through the rest of the week as a series of
storm systems track over the western United States. The next wave
arrives Tuesday night into Wednesday, bringing rain, gusty winds
in the mountains and high-elevation snow. An additional storm
system develops this weekend, which could bring some of the
coldest air of the season, along with rain and low-elevation snow
showers.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

At 9 PM, skies are mostly clear across Southern California. Clear
skies and generally calm winds are allowing temperatures to fall
quickly this evening. Overnight low temperatures will fall into
the upper-40s at the coast and in the lower deserts, the 30s and
40s across the inland valleys, the low-30s in the High Desert and
lower elevations in the mountains, and the upper-teens to low-30s
at higher elevations.

A transient ridge develops on Tuesday leading to slight warming
across the region. Expect highs in the 60s across the coast and
valleys, the 40s and 50s in the mountains, the upper-50s in the
High Desert and near 70 degrees in the lower deserts. The slight
warming trend will be short-lived, however, as another storm
system is on its heels. Rain chances will increase from northwest
to southeast overnight Tuesday into Wednesday.

Previous Discussion (Issued 128 PM PST Mon Jan 1 2024)...
The storm center over northern Baja will slip farther east
through Tuesday as a weak ridge drops SE over the region, setting
us up for a fair and warmer Tuesday. Don't expect a repeat on
Wednesday, as a cold trough deepens over the State, sending a cold
front sweeping from NW to SE during the day. Showers will break
out in the morning, intensify around midday with the frontal
passage, and wind down from the NW in the afternoon. Look for some
gusty shifting winds from south, to west as the front passes, and
cooler air to follow. Snow levels during the event will mostly be
5000-5500 FT. Several inches of snow could accumulate above 5500
FT. This system will move through quickly, but should have good
upper-level jet support, which could come with enough instability
for a few thunderstorms, so there is a slight chance in the
forecast around the time of frontal passage. Rainfall totals west
of the mountains are forecast to be from 0.20 to 0.40 inch,
0.25-1.00 inch in the mountains, around 0.25 inch in the high
desert, and less than 0.10 in the low desert. Areas of 2-5 inch
snowfall accumulation are likely above 5500 FT. A Winter Weather
Advisory has been issued for our northern mountains, including the
San Jacintos.

Some scattered showers will likely linger behind the front Wednesday
night/Thu morning, followed by fair, dry and cooler weather Thursday
afternoon through Saturday. Another cold wave in the Polar Jet will
dive south along the west coast of Canada on Saturday, and dig into
the Great Basin. This one has a good amount of cold air backed up
behind it, supporting a strong northerly jet with momentum to carry
it through Southern California. It does take an inside track, which
limits moisture availability, but instability and cold air
accompanying this system will be sufficient for periods of showers
and the lowest snow levels of the season (3500-4000 FT) south
through San Diego County. This one is still quite a few days out, so
determining the impact now is dubious. The ensembles indicate quite
a spread in QPF, but nothing heavy at this point.

Indications currently are that the coming weekend event will move
out quickly, only to be followed by yet another strong, cold wave
from the Arctic next week. This highly meridional track is being
maintained by a sharp ridge over the EastPac. Waves riding up and
over this feature tend to dig sharply along it's eastern flank, and
that just happens to be the West Coast. Don't look for much warm
weather anytime soon. Looks like the seasonal forecast schemes have
caught on now, with the latest CPC monthly outlook for January
indicating likely below normal temperatures for SoCal.

&&

.AVIATION...
020430Z...Coast/Valleys...FEW low clouds with bases 1500-2500 ft MSL
and high clouds AOA 18000 ft MSL. Otherwise, SCT-BKN clouds AOA
10000 ft MSL through tonight. -SHRA developing along/near the coast
between 08-12z Wed with more substantial rain to follow later
Wednesday morning.

Mountains/Deserts...SCT-BKN clouds layered 5000-20000 ft MSL through
tonight.

&&

.MARINE...
An approaching weather system will bring northwest winds gusting 20-
30 kt and combined seas near 10-12 feet with steep waves on
Wednesday and Thursday.

&&

.BEACHES...
More northwest swells from 280-290 degrees are expected to bring
strong rip currents and higher surf late Wednesday night into
Thursday. The surf will peak on Thursday, with sets up to 10 feet
possible on exposed west-facing beaches of San Diego County.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Winter Weather Advisory from 10 AM to 8 PM PST Wednesday for
     Riverside County Mountains-San Bernardino County Mountains.

PZ...None.

&&

PUBLIC...EA
AVIATION/MARINE...Adams

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 1:55 AM PSTBeach Hazards StatementSGXOrange68 hr
Jan 2, 1:55 AM PSTHigh Surf AdvisorySGXSan Diego68 hr
Jan 2, 1:59 AM PSTSmall Craft AdvisorySGX58 hr

Nearby

Wind Advisories in California, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.